Alert archive / Florida / Small Craft Advisories in 2024

Small Craft Advisory 30, NWS Melbourne, FL

April 2, 2024

NWS Melbourne, FL issued this small craft advisory at Apr 2, 2024, 3:34 PM EDT. It took effect at Apr 2, 2024, 10:00 PM EDT. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Apr 2, 2024, 3:34 PM EDT (19:34 UTC)
In effect from
Apr 2, 2024, 10:00 PM EDT
Expired
Apr 4, 2024, 10:00 AM EDT
In force
36 hr
Issued by
NWS Melbourne, FL

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Apr 2, 10:26 AM EDT, 5 hours 8 minutes earlier.

Area forecast discussion, Apr 2, 10:26 AM EDT, 5 hours 8 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1026 AM EDT Tue Apr 2 2024

...New UPDATE, MARINE, FIRE WEATHER, AVIATION...

.UPDATE...
Issued at 1021 AM EDT Tue Apr 2 2024

Similar to yesterday, quiet on radar this morning, with some light
returns over the Atlantic waters. The mid level ridge and surface
high axes will remain over the Florida peninsula while shifting
eastward slightly through the day. Light winds this morning will
become southwest by mid morning and increase to 10-15 mph by the
afternoon. The east coast sea breeze is forecast to form and will
push onto the coast this afternoon, backing the winds to the south.
Dry conditions will remain through tonight, with rain chances less
than 5 percent.

Plenty of sunshine expected today, with temperatures well above
normal for the time of year. In fact, some locations are forecast to
be 10 degrees above normal. Afternoon highs are forecast to be in
the upper 80s to low 90s west of I-95, and mid to upper 80s east of
I-95, under partly to mostly sunny skies. Overnight lows will be in
the mid to upper 60s to near 70 degrees under partly cloudy skies.
Forecast remains on track with only minor adjustments to the cloud
cover through tonight.

&&

.MARINE...
Issued at 1021 AM EDT Tue Apr 2 2024

Poor boating conditions developing this afternoon across the local
waters, except across nearshore Volusia waters, for winds increasing
to 15-20 KT. Seas 2-4ft today, building up to 5ft in the far
offshore waters tonight. Southwest winds 10-15 KT today will back to
the south to southeast in the afternoon with the formation of the
east coast sea breeze. Winds will increase to 20-25 KT in the
offshore waters this evening. Dry conditions are forecast through
tonight, with no mentionable rain chances.

&&

.AVIATION...
(12Z TAFS)
Issued at 1021 AM EDT Tue Apr 2 2024

VFR conditions through the TAF period. Partly to mostly sunny skies
today, with GIGs FEW/SCT020-040/100-250. Light winds early this
morning will become southwest by mid morning and increase to 10-15
KT with gusts up to 20 KT possible along the coast by this
afternoon. The east coast sea breeze will form this afternoon, but
should remain close to the coast, turning the winds to the south
behind the breeze. Dry conditions through tonight. Southwest winds
around 10 KT will remain overnight, increasing to 15-20 KT by mid-
late morning with gusts up to 30 KT possible. Rain chances could
start across the north as early has mid morning on Wednesday. Thus
have included VCSH for MCO starting mid morning on Wednesday.

&&

.FIRE WEATHER...
Issued at 1021 AM EDT Tue Apr 2 2024

Today...Dry air remains over central Florida with minimum relative
humidity values dropping to the upper 30s to low 40s in the
afternoon across the interior. Light and variable winds in the
morning will become southwest by mid morning and increase to 9-12 KT
by the afternoon with gusts up to 20-25 mph possible, especially
along the coast. The east coast sea breeze will form this afternoon,
but will remain close to the coast. Winds will back to the south to
southeast behind the sea breeze.

&&

.PREVIOUS DISCUSSION...
Issued at 506 AM EDT Tue Apr 2 2024

Currently-Today... High pressure over the western Atlantic will
continue to influence the state of Florida today with a mid/upper
level ridge expected to build over the state of Florida, before
pushing offshore into this evening. Predominate southwest flow is
expected to increase into the afternoon with surface winds at 10-15
mph north of Melbourne and at 15-20mph to the south. Winds are
forecast to back slightly onshore from the southeast as the east
coast sea breeze attempts to develop, mainly along the coast south
of New Smyrna Beach with gusts to 25-30mph this afternoon. High
temperatures will reach the mid 80s to low 90s this afternoon with
dew points temperatures in the low to mid 60s under partly sunny
skies.

Tonight... Dry conditions will continue overnight with skies
becoming mostly cloudy into Wednesday morning ahead of a cold front
that's expected to be over northwest Florida. Winds will remain
breezy from the southwest overnight at 10-15mph with gusts to 20-
25mph. Low temperatures are forecast to drop into the upper 60s to
low 70s Wednesday morning.

Wednesday-Thursday...Attention turns to a strong, fast-moving cold
front that is forecast to bring scattered showers and lightning
storms on Wednesday, some of which could be strong to severe. As the
surface pressure gradient tightens up over the FL peninsula, SSW
winds will increase, reaching 20-25+ mph (sustained) with gusts of
40+ mph. A Wind Advisory will likely be needed for these strong wind
gusts, which are expected in advance of developing convection.

PoPs increase quickly across NW portions of the area from mid
morning to midday, reaching 50-70 percent along and north of
Interstate 4. The modeled environment is characterized by 40-45kt
850mb winds, MUCAPE around 1000+ J/kg, modestly warm 500mb temps
around -8C, and deep layer shear of 50-60+ kt. Some inhibiting
factors to robust convection will be any early day cloud cover, warm
mid levels, and mid level lapse rates around 6-6.5 C/km. That being
said, surface heating through the day will aid in increasing low-
level lapse rates, and the unidirectional speed shear appears
supportive of a strong to damaging wind threat from midday into the
afternoon hours. While hail cannot be ruled out, the warmer temps
aloft should keep concerns for larger hail at bay. Frequent
lightning strikes and heavy rainfall are expected, with the highest
rainfall totals forecast from Melbourne northward. Generally 0.5" to
1.25" are expected, though locally higher amounts are possible where
convection moves repeatedly over the same location.

The cold front sweeps south of the area Wednesday night into
Thursday, bringing in much cooler and drier air behind it.
Temperatures take a tumble from the 80s/low 90s Wednesday afternoon
into the 50s and low 60s by sunrise Thursday. Partly cloudy to
mostly clear conditions resume on Thursday as temperatures only
reach the mid 70s (north) to low 80s (south). West winds will remain
breezy to gusty as well, especially from Melbourne northward,
reaching 30-35 mph at times.

Friday-Monday...Dry conditions persist late week into next weekend
as high pressure builds over the eastern U.S. Chilly mornings are
expected with morning lows in the upper 40s to middle 50s. Daytime
highs rebound into the 70s but remain several degrees below normal
for early April. Mid level ridging builds over the area through the
weekend as surface flow veers from NW Saturday to ENE on Sunday. A
few more clouds are forecast for the latter half of the weekend into
Monday, but sunshine will remain in abundance. Temperatures finally
warm to near normal by Monday, with highs reaching the upper 70s to
low 80s.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  86  68  83  56 /   0  10  80  30
MCO  89  70  86  60 /   0  10  80  40
MLB  86  68  88  60 /   0  10  60  40
VRB  88  67  90  61 /   0   0  40  40
LEE  86  69  81  57 /   0  10  90  20
SFB  89  69  84  58 /   0  10  80  40
ORL  89  70  85  59 /   0  10  80  40
FPR  87  67  90  61 /   0   0  30  40

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

Watson/Weitlich/Kelly
Hazardous weather outlook, Apr 2, 10:59 AM EDT, 4 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1059 AM EDT Tue Apr 2 2024

AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-030300-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
1059 AM EDT Tue Apr 2 2024

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.RIP CURRENT IMPACT...
A northward flowing longshore current, rough surf, and a Moderate
risk of dangerous rip currents are expected today at all central
Florida Atlantic beaches. Always swim near a lifeguard and never
enter the water alone.

.WIND AND SEA IMPACT...
Poor boating conditions will develop this afternoon and remain
into the overnight hours across the local waters, except nearshore
Volusia waters, for southwest winds increasing to 15-20 mph.

.HIGH WIND IMPACT...
Breezy and gusty southwest winds will develop today with wind
speeds of 15 to 20 mph and gusts of 25 to 30 mph will be possible,
mainly along the coast from Melbourne southward and across the
Atlantic waters, except for nearshore Volusia waters.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
At least a moderate risk for rip currents will exist at area
beaches through mid week.

Windy and gusty conditions will develop across east central
Florida out ahead of a strong cold front on Wednesday, with wind
gusts up to 40 mph. This front will also bring increased chances
for showers and lightning storms. Some of these storms could be
strong to severe with gusty to damaging winds and small hail.

Poor to hazardous boating conditions will return mid to late week
behind the cold front, as winds and seas build.

Drier air and breezy conditions behind the mid week cold front
will combine to produce fire sensitive to critical conditions late
week into the weekend.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today and tonight.

Fehling/Watson

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 5:44 AM EDTBeach Hazards StatementMLBBrevard, Indian River, Martin, Saint Lucie, Volusia22 hr
Apr 2, 2:25 PM EDTWind AdvisoryMLBBrevard, Indian River, Lake, Martin, Okeechobee, Orange and 4 more30 hr

Nearby

Small Craft Advisories in Florida, 2024Every small craft advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.